MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. DISPOSABLE DRILL KIT; CRANIAL DRILL BIT

AD-TECH MEDICAL INSTRUMENT CORP. DISPOSABLE DRILL KIT; CRANIAL DRILL BIT
Model Number DDK2-2.4-30X
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tip was received using fluoroscopy and the surgeon ((b)(6)) requested that the drill kit to be submitted for analysis.The pathologist stated that the product is available for return for analysis.
 
Event or Problem Description
On 12/20/2023 it was communicated by email that during a depth electrode implantation on (b)(6) 2023, a drill kit tip sheared off into the temporalis muscle of the patient.The patient needed an intraopertaive x-ray to visualize and localize the drill bit to facilitate removal.The tip was received using fluoroscopy and no patient harm was reported.
 
Additional Manufacturer Narrative
The tip was received using fluoroscopy and the surgeon (dr.Sagher) requested that the drill kit to be submitted for analysis.The pathologist stated that the product is available for return for analysis.Updated 02/01/2024 the product was returned to ad-tech for evaluation.During the evaluation, a visual examination was conducted and found the returned drill bit to be in two pieces thus confirming the alleged deficiency.Therefore, the damage to healthy tissue is being evaluated against the use fmea since the deficiency is a result of the use of the drill kit and not a result of the process or testing of the drill kit.The doctor has confirmed that the trajectory was a steep angle by design, which could be the potential root cause of the break of the drill bit.The risk file matches the risk file referenced in the preliminary risk assessment and the resulting risk level will remain "alap".
 
Event or Problem Description
On 12/20/2023 it was communicated by email that during a depth electrode implantation on (b)(6) 2023, a drill kit tip sheared off into the temporalis muscle of the patient.The patient needed an intraoperative x-ray to visualize and localize the drill bit to facilitate removal.The tip was received using fluoroscopy and no patient harm was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The tip was received using fluoroscopy and the surgeon (dr.Sagher) requested that the drill kit to be submitted for analysis.The pathologist stated that the product is available for return for analysis.----updated 02/01/2024--- the product was returned to ad-tech for evaluation.During the evaluation, a visual examination was conducted and found the returned drill bit to be in two pieces thus confirming the alleged deficiency.Therefore, the damage to healthy tissue is being evaluated against the use fmea since the deficiency is a result of the use of the drill kit and not a result of the process or testing of the drill kit.The doctor has confirmed that the trajectory was a steep angle by design, which could be the potential root cause of the break of the drill bit.The risk file matches the risk file referenced in the preliminary risk assessment and the resulting risk level will remain "alap"."udi related data quality updates only" ---- updated 9/23/24------- clarification and correction of the following missing items from previous supplemental report: combination product- no.Brand name- disposable drill kit.Model number ddk2-2.4-30x.Primary di number-(b)(4).Labeled for single use - yes.

Brand Name
DISPOSABLE DRILL KIT
Common Device Name
CRANIAL DRILL BIT
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer (Section G)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer Contact
monique-elise alamina
400 west oakview parkway
oak creek, WI 53154
2626341555
MDR Report Key18428418
Report Number2183456-2024-00001
Device Sequence Number7771618
Product Code HBE
UDI-Device Identifier00841823101167
UDI-Public00841823101167
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberDDK2-2.4-30X
Device Catalogue NumberDDK2-2.4-30X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer12/20/2023
12/20/2023
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/01/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown